Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 55, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 28, 2003, 7:59 PM CDT for Vanderburgh County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2003, 7:59 PM CDT (00:59 UTC)
- Expired
- Apr 28, 2003, 8:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Vanderburgh County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
478
WUUS53 KPAH 290059
SVRPAH
INC163-290130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
758 PM CDT MON APR 28 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VANDERBURGH COUNTY IN SOUTHWEST INDIANA
* UNTIL 830 PM CDT
* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES WEST OF EVANSVILLE...MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE CYPRESS AND EVANSVILLE
LARGE HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3812 8770 3791 8770 3784 8763 3797 8760
3793 8748 3810 8749
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:34 PM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Apr 28, 1:34 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 134 PM CDT MON APR 28 2003 FORECAST CHALLENGE IS PRECIP TIMING AND CHANCES THE NEXT 7 DAYS. AT 17Z A CLUSTER OF THUNDERSTORMS WAS MOVING THROUGH PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI IN ADVANCE OF A SURFACE COLD FRONT. THIS FRONT IS PROGGED TO STALL OVERNIGHT ACROSS EITHER THE NORTHERN OR CENTRAL PORTIONS OF THE REGION AND THEN LIFT NORTH TOMORROW IN THE ADVANCE OF AN APPROACHING SHORTWAVE TROUGH. WITH LAPS DATA SHOWING LI-S ACROSS THE REGION AROUND -4 AND CAPE VALUES AROUND 1000-1200 JUST SOUTH OF THE CURRENT AREA OF CONVECTION...ANTICIPATE ADDITIONAL DEVELOPMENT THIS AFTERNOON SOUTH OF CURRENT AREA. THIS SHOULD LAST INTO THE EVENING HOURS PUSHING INTO FAR SOUTHEAST MISSOURI AND WESTERN KENTUCKY AND EXTREME SOUTHERN ILLINOIS. CURRENT AREA OF CONVECTION AND SUBSEQUENT ADDITIONAL DEVELOPMENT SHOULD ALSO PROGRESS INTO SOUTHWEST INDIANA. WITH THE FRONT EXPECTED TO STALL...CURRENT ONGOING CONVECTION...AND ADDITIONAL DEVELOPMENT LATER TONIGHT WITH THE APPROACH OF THE SHORTWAVE TROUGH...I/LL PLACE A 70 POP ACROSS MY WESTERN AND NORTHERN COUNTIES FOR TONIGHT. WILL HAVE CHANCE POPS ELSEWHERE WITH THE LOWEST ACROSS THE KHOP REGION OF KY. TOMORROW AS THE FRONT LIFTS NORTH...THE FOCUS FOR CONVECTION SHOULD AS WELL. LATEST SWODY2 SHOWS THIS WITH SLIGHT RISK SEVERE ACROSS THE NORTHERN HALF OF THE CWA AND GENERAL THUNDER ELSEWHERE. WILL PLACE GREATEST CHANCE IN THE NORTH FOR TOMORROW. BETTER WARM AIR ADVECTION BUT MORE CLOUD COVER SHOULD YIELD HIGHS SIMILAR OR A TAD WARMER THAN THOSE OF TODAY. WILL GO WITH A MAV/FWC AVERAGE. FOR TUESDAY NIGHT WILL CONTINUE WITH SLIGHT CHANCE OF TSRA SOUTH...CHANCE NORTH. WEDNESDAY WARMER AIR CONTINUES TO PROGRESS INTO THE AREA FROM THE SOUTHWEST...SO WESTERN SECTIONS MAY BE CAPPED. WILL CONFINE LOW END TSRA/SHRA CHANCES TO EASTERN AND NORTHERN PARTS OF THE AREA. BY WEDNESDAY THE THE WARM FRONT APPEARS TO BE FAR ENOUGH NORTHEAST SO ITS ASSOCIATED PRECIP WILL BE OUT OF THE AREA...AND AN ADVANCING COLD FRONT WILL BE FAR ENOUGH NORTHWEST ALSO NOT TO INFLUENCE THE AREA. SO WILL REMOVE WEATHER FOR WEDNESDAY NIGHT. THURSDAY AFTERNOON INTO THURSDAY NIGHT A SIGNIFICANT COLD FRONT LOOKS TO PASS ACROSS THE REGION. WITH GOOD LOW LEVEL MOISTURE IN PLACE BY THAT TIME AND BETTER JET DYNAMICS EXPECTED THAN WITH OUR CURRENT SYSTEM...WILL GO WITH LIKELY POPS THURSDAY AFTERNOON IN THE WEST WITH CHANCE ELSEWHERE. WILL REVERSE THAT FOR THE THURSDAY NIGHT PERIOD. LINGERING SHOWERS POSSIBLE FRIDAY MORNING IN THE EAST. HEADING INTO THE WEEKEND...A STRONG UPPER LOW IS PROGGED TO DEEPENED AND CLOSE-OFF OFF THE CALIFORNIA COAST WITH SUBSEQUENT UPPER LEVEL RIDGING OVER THE MISS VALLEY. THE GFS GENERATES SOME QPF SATURDAY NIGHT AND SUNDAY RIGHT UNDER THE AXIS OF THE UPPER RIDGE. WITH BEST BL MOISTURE PROGGED TO BE WELL WEST OF THE AREA...DOUBTFUL THAT THIS SOLUTION QPF SOLUTION IS ACCURATE. THE GFS IS A BIT MORE PROGRESSIVE WITH THE EJECTION OF THE MAIN UPPER LOW AND ASSOCIATED TROUGH ACROSS THE SOUTH HALF OF CONUS BY DAY 6 TO 7 THAN THE SLOWER TREND NOTED WITH THE ECMWF. IF THE GFS SOLUTION IS CORRECT...SUNDAY NIGHT INTO MONDAY NEXT MAY BRING WIDESPREAD SEVERE WEATHER TO THE AREA AS LOW LEVEL MOISTURE RETURNS...GOOD JET DYNAMICS SWEEP OVER THE AREA AND LAPSE RATES INCREASE. THE POTENTIAL FOR A HEAVY RAIN EVENT ALSO EXISTS IF THE GFS QPF IS ON TRACK. THINKING THAT EVEN IF THE SIGHTLY SLOWER ECMWF PANS OUT...MONDAY WILL HAVE SOME POTENTIAL FOR CONVECTIVE ACTIVITY. THE DIFFERENCE LOOKS TO BE THE BEGINNING TIME...SUNDAY NIGHT VIA THE GFS...PERHAPS NOT UNTIL MONDAY AFTERNOON IF ONE EXTRAPOLATES FORWARD IN TIME. CONSIDERING GOING HIGHER THAN MEX FOR HIGH TEMPS AS IF TIMING IS CLOSER TO ECMWF TEMPS SHOULD BE ABLE TO REACH HIGHER READINGS BEFORE THE AIR BECOMES RAIN COOLED AND SKIES BECOME OVERCAST. .PAH...NONE. DFS
Hazardous weather outlook, Apr 28, 12:20 PM CDT, 7 hours 39 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-291000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1220 PM CDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE REGION...BUT THE BEST CHANCE WILL BE OVER PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER CONCERN WITH DAMAGING WINDS A SECONDARY POSSIBILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THUNDERSTORM POTENTIAL WILL CONTINUE INTO TUESDAY AND TUESDAY NIGHT ACROSS THE ENTIRE REGION. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTHWEST INDIANA...FAR NORTHWEST KENTUCKY AND MUCH OF SOUTHERN ILLINOIS. THE PRIMARY SEVERE WEATHER CONCERN AGAIN WILL BE HAIL WITH DAMAGING WINDS THE SECONDARY POSSIBILITY. LOOKING AHEAD PAST TUESDAY NIGHT...THURSDAY NIGHT AND THEN MONDAY OF NEXT WEEK LOOK TO HAVE THE GREATEST POTENTIAL FOR THUNDERSTORMS AND POSSIBLE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...PRIMARILY OVER PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. DFS
In the hours before
Special weather statement, Apr 28, 3:05 PM CDT, 4 hours 54 minutes before
ILZ078-083-087-INZ081-082-085>087-KYZ014-018-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 305 PM CDT MON APR 28 2003 ...WIND GUSTS OF 40 TO 50 MPH POSSIBLE WITH THUNDERSTORMS... AT 305 PM...A BROKEN LINE OF THUNDERSTORMS EXTENDED FROM MOUNT CARMEL TO ELDORADO ILLINOIS. MOVEMENT WAS EAST AT 30 TO 35 MPH. AS THIS LINE OF STORMS PROGRESSES EAST THROUGH 400 PM...WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE IN AND NEAR THE STORMS. THE WIND MAY BE ENOUGH TO TOSS AROUND LOOSE OBJECTS SUCH AS LAWN FURNITURE AND ROAD CONSTRUCTION SIGNS. IN ADDITION...SMALL HAIL AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE. THROUGH 400 PM...THE STORMS WILL IMPACT THE COMMUNITIES OF FORT BRANCH AND MOUNT VERNON INDIANA. RJP
Local storm report, Apr 28, 4:38 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
438 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM 6N MT. VERNON IL WIND DAMAGE
04/28/03 JEFFERSON A FEW TREES AND
POWERLINES DOWN ALONG
HIGHWAY 37 AND NEAR
BLUFORD
0200 PM DIX IL WIND DAMAGE
04/28/03 JEFFERSON 8 OLD TREES BLOWN DOWN
REPORTED BY COOPERATIVE
OBSERVERSpecial weather statement, Apr 28, 6:42 PM CDT, 1 hour 17 minutes before
ILZ080-084-088-092-093-MOZ076-086-087-100-107>112-114-282345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 642 PM CDT MON APR 28 2003 SEVERE THUNDERSTORM WATCH #175 THAT WAS IN EFFECT FOR...PERRY... JACKSON...UNION...ALEXANDER...PULASKI...CAPE GIRARDEAU...BOLLINGER... WAYNE...SCOTT...STODDARD...CARTER...MISSISSIPPI...BUTLER...NEW MADRID AND RIPLEY COUNTIES... HAS BEEN CANCELLED. JAP
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.